well and truly fed up :(

In March my endo decided to up my T4 to 75 mcg previously been on 50 mcg with 20 mcg of T3. After a few weeks I stopped taking the 75 mcg as I was feeling very nauseous and incredibly dizzy, the migraines have been out of control between 3-6 a week now, I am worried I am never going to feel well my fatigue has been terrible and I've  missed a few days at work. Since I went back down to 50 mcg of t4 the nausea is gone and the dizziness has cleared up the migraines are still out of control. Anyone else suffered from Nausea or dizziness with increase in meds?

3 weeks ago I decided to up my T3 to 25mcg as I am sick of feeling sick previously asked my gp to ask my endo and he increased the T4 instead- being a cheapskate me thinks!

So not feeling any improvements on the increase in T3 although my body temp is slightly increasing I think It will take at least 6-8 weeks to feel any better. I've asked my gp to ask the endo again for an increase in T3, T3 is the only thing that's reduced my TSH and migraines but its still a  battle trying to get some more out of the drs!

So if the endo doesn't increase my T3 and I don't feel any better in a months time I am going to self medicate with NDT which is a major decision for me being veggie for nearly 30 years! I am getting worried I am never ever going to feel well.

10 Replies

  • tootired, ,

    You have increased T4 50-75mcg and then reduced to 50 mcg and increased T3 20-25mcg.

    The addition of t3 should increase the usage of t4 in the body and encourage more conversion. Symptoms can last up to six weeks behind good biochemistry so frequent dose raises/reductions are not good as is hard to interpret what symptoms are attributed to what dosage.

    Ask your GP to test thyroid hormones six weeks after last dose raise in order to assess what is happening. Slightly higher body temp could be a sign that sufficient thyroid hormone is now working well and might alleviate further symptoms but migraines could be a symptom of still low thyroid hormone.

    Post results complete with ranges (numbers in brackets) for members to comment.

  • Don't think of NDT as being non-veggie. It is only thyroid hormones from a thyroid gland which has been a life-saver since 1892. Before that we died a miserable death. Think of NDT as thyroid hormones and we do have a thyroid gland in the first place before it goes defunct on us.

    I'm sorry you are having a miserable time at present and hope you find a way through the maze. 😥

  • Do you think you may have a conversion problem with the T4 you are taking?  There must be a reason you felt better reducing the T4.  Have you thought of obtaining T3 yourself?   You could ask for recommendations by private message. 

  • Exactly what I was going to say! If you take NDT, you will be increasing your T4 and lowering your T3 - the ratio will not be the same. And, if you feel you need an increase in T3, you will have to increase the T4 at the same time. That is not necessarily a good idea.

    Why not buy your own T3 instead of NDT, then, you can even drop the T4 completely if you feel it's not good for you. :)

  • Perhaps, but how do you find out if you have a conversion problem? personally I feel like I've been taking smarties for years as I have felt no benefit from the T4 at all.

  • Tootired,

    Low TSH, high FT4 and low FT3 indicates poor conversion.  Adding T3 to Levothyroxine usually overcomes poor conversion by delivering T3 directly and stimulating better conversion.

  • You may not have had your FT3 tested which would be essential.  I think in the UK, they abhor the FT3 test.  I guess they don't want to find out TOO much. 

    Synthroid is T4 only so if you compare the FT4 result to the FT3 result or a REVERSE T3 result (you've probably never had that one either), you may find your FT4 very high and your FT3 very low and that would indicate poor conversion.  Many people here have your complaints and most often they are on a T4 hormone (but not always).  

    It's difficult to figure out what the main problem is due to the fact that other hormones and your adrenals may be very involved.  With those migraines, I wonder if your progesterone is very low and you are estrogen dominant which also interferes with conversion. 

    I like this video since it covers many bases.

  • I am currently on the progesterone only pill as it seemed to help at first with the migraines, they were always menstrual and incredibly painful but now the migraines are very frequent so I am clueless ,gp wont check my hormones ,neuorology  dept didn't check anything I love it how they claim its probably hormonal!- but they wont actually check it! the endo checked my cortisol in nov and said it was normal.

  • I recently read an article about using progesterone in rather high doses which will push out estrogen and then to stop the progesterone at that point.  Here is the article.  I do think your headaches may be due to one or the other.


    Maybe you could try T3 if you cannot do anything about the other hormones.

  • Just want to add that Dr. Bergman in the video above points out that we are receiving estrogens in other ways.  Pesticides are estrogen based and often found in the food chain.  It is a cancer causer and progesterone is a protector. 

You may also like...